MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSUGICAL, CUTTING & COAGULATION & ACCESSORIES

DAVOL INC., SUB. C.R. BARD, INC. ELECTROSURGICAL TIP; ELECTROSUGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5600160
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three photos from the procedure were returned.The first photo appears to show a reddish tissue that may be a photo of the alleged liver burn.No instruments are shown in the image.The next two photos show that cauterization was performed or being performed.In the last image the l-hook tip is visible along with another metal surgical tool.It is unknown if this secondary tool was being used at the time of the reported arcing of the l-hook tip.As reported no other devices were being used.The subject product was returned and a preliminary evaluation was performed.The tip, tip insulation and sheath were found intact with no damage or melting noted.The subject product was sent to the manufacturer for further evaluation.Based on the preliminary evaluation, no definitive conclusion can be made at this time.A supplemental mdr will be sent when the evaluation has been completed.As reported through a follow up with the user facility, the patient required no medical intervention.The ifu for this product states the necessary warnings to minimize electrosurgical risks and warn for the potential for capacitive coupling and inadvertent burning to the patient.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Information as reported by the maude report (mw5068097): surgeon experienced l hook device uncontrolled "arcing" during a laparoscopic procedure.This caused an incidental burn of the liver when cauterizing the gall bladder.Additional information as reported by the user facility: during use of a disposable l-hook electrosurgical electrode in a laparoscopic procedure, the device arced.This caused an incidental burn of the liver when cauterizing the gall bladder.The device was not being used with any other devices and there was no damage noted to the outer sheath.The patient did not require medical intervention as a result of the event.The device was used to complete the procedure.
 
Additional Manufacturer Narrative
This is an addendum to the initial mdr as the sample evaluation has been completed.The tip and sheath on the subject product appeared new and no melting, markings, or blemishes were found to the insulated area.The tip looked in good condition, no marks were noted on the metal tip.The device history record was reviewed and all indications confirm proper insulation and coverage of the inner tip area and sheath confirm to procurement specifications.Conformance was indicated throughout the process router.Products are tested 100% for electrical testing phases during production.This has been the first reported complaint for the subject lot of (b)(4) units manufactured in june of 2016.The ifu for this product states the necessary warnings to minimize electrosurgical risks and warn for the potential for capacitive coupling and inadvertent burning to the patient.While it was reported that the device was not being used with any other devices, the photo provided by the user facility shows the l-hook tip visible along with another metal surgical tool.At this time, no definitive conclusion can be made.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
ELECTROSURGICAL TIP
Common Device Name
ELECTROSUGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6471341
Report Number1213643-2017-00217
Device Sequence Number364607
Product Code GEI
UDI-Device Identifier00801741077203
UDI-Public(01)00801741077203(17)210628(10)DAATAT26
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K010444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number5600160
Device Lot NumberDAATAT26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR